Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entry
    1
  • comments
    0
  • views
    19

140519

Amina1996

22 views

So I am starting this log to keep me going through my last few months of accutane. 

Background: 

I started my accutane course in January, and everything was going really well - skin cleared up during month 2 apart from the some minor spots here and there and quite obvious redness. However half way through month 3 I started to notice red marks on my face that had not been previously there, did not turn into spots, and had never previously been a spot. My skin was blotchy, with itchy and hot red skin. It was especially bad towards the bottom sides of my face and chin, where it got quite itchy. I tried carrying on at my usual dose of 50mg, but it was getting worse and worse so my derm suggested lowering to 30mg. This changed nothing and I was flaring up quite badly still. After sending pictures of a particularly bad flare up (of what my derm diagnosed as facial eczema, however I am not convinced) she told me to come off of the drug. To be honest it was a massive relief at the time. I had reached about 86mg/kg so not the cumulative dosage, however I had not had a bad spot for the last month, apart from a small tiny tiny pimples.

Only two weeks off of the drug and my acne was starting to come back - weirdly, my acne is usually the big whiteheads, cysts usually around the chin. However this acne is small itchy whiteheads on my cheeks, lower face and more recently my neck (where I never had acne). So I had the choice of staying off the accutane or going back and trying to finish the course. I have chosen to try and finish the course as I feel like I will always wonder what if - what if it was the thing that put me in long term remission. 

So just under a week ago I started back up at 30mg - itchy blotchy red eczema face has returned and I am tying to put up with it but it is so emotionally upsetting as it just looks awful and I have the fear some of it will scar or be permanent red marks. I need to take 30mg for 2 months to reach 120mg/kg but have 3 months worth of medicine that would take me to 138mg/kg. I am unsure if i will complete the extra month, as not even a week in I am struggling. 

Since my acne came back so quickly in that two week break, it makes me nervous that exactly the same thing will happen even when I reach my cumulative dose :( 

i will update regularly as a way to get through my course! Today my neck has some new spots, however face seems to have slown down in it breakouts since I started back on the medication. 



0 Comments


Recommended Comments

There are no comments to display.

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×